Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 24, NWS Tucson, AZ

June 30, 2015Pima County, Santa Cruz County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jun 30, 2015, 7:27 PM MST for Pima County, Santa Cruz County, Arizona. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2015, 7:27 PM MST (02:27 UTC)
Expired
Jun 30, 2015, 8:30 PM MST
In force
63 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon

Counties Pima County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 52 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 7:43 PM MSTTSTM WND DMGSahuarita, AZPOWER OUT TO NEARLY 1000 HOMES EAST OF I-19
Jun 30, 8:00 PM MSTTSTM WND DMG1 E Sahuarita, AZLARGE TREE DOWN IN MOBILE HOME PARK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 2.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1402 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
2476 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WUUS55 KTWC 010227
SVRTWC
AZC019-023-010330-
/O.NEW.KTWC.SV.W.0024.150701T0227Z-150701T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
727 PM MST TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PIMA COUNTY IN SOUTHEASTERN ARIZONA...
  CENTRAL SANTA CRUZ COUNTY IN SOUTHEASTERN ARIZONA...

* UNTIL 830 PM MST

* AT 727 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR GREEN VALLEY...AND MOVING
  WEST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NOGALES...GREEN VALLEY...SAHUARITA...KITT PEAK...RIO RICO
  NORTHEAST...RIO RICO SOUTHEAST...RIO RICO NORTHWEST...RIO RICO
  SOUTHWEST...TUMACACORI-CARMEN...THREE POINTS...EAST SAHUARITA...
  SUMMIT...TUBAC...PATAGONIA...PATAGONIA LAKE...PAN TAK...SAN
  ISIDRO...TUMACACORI...SASABE AND JUNCTION OF HIGHWAY 286 AND
  ARIVACA ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3208 11080 3135 11075 3134 11107 3154 11170
      3210 11180
TIME...MOT...LOC 0227Z 078DEG 26KT 3190 11105 

$$

MOLLERE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:30 PM MST, 4 hours 57 minutes earlier.

Area forecast discussion, Jun 30, 2:30 PM MST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
230 PM MST TUE JUN 30 2015

.SYNOPSIS...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS INTO EARLY NEXT WEEK. SOME STORMS LATER TODAY AND THIS
EVENING WILL GENERATE STRONG WINDS...HAIL AND HEAVY RAIN. DAYTIME
TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMALS INTO THIS HOLIDAY
WEEKEND.

&&

.DISCUSSION...STRONG EASTERLY FLOW WITH INVERTED IMPULSE WRAPPING IN
FROM WEST TEXAS KEYING ANOTHER SOLID CHANCE OF STORMS OVER THE NEXT
12 HOURS. 18Z SOUNDING REVEALED A RAPIDLY RECOVERING ATMOSPHERE FROM
THE OVERNIGHT CONVECTION. PRECIPITABLE WATER DOWN TO 1.3 INCHES WITH
A QUICK REWORK OF CONDITIONS BELOW H5. AS EXPECTED WE'VE HAD SOME
CONVECTIVE INHIBITION TO OVERCOME...JUST ENOUGH TO DELAY ONSET OF
CONVECTION AN EXTRA HOUR OR TWO. MODIFYING THE SOUNDING WE'RE
GETTING 1500 J/KG MUCAPE WITH CONTINUED ELEVATED EASTERLY FLOW ABOVE
750MB AND SOLID SHEAR FOR OUR AREA. OUTFLOWS FROM INITIAL MOUNTAIN
DEVELOPMENT SHOULD END UP WITH A FAVORABLE ATMOSPHERE FOR VALLEY
DEVELOPMENT BY LATE AFTERNOON. WET MICROBURST AND ORGANIZED OUTFLOW
CONCERNS WITH ISOLATED SEVERE WIND...HAIL...RELATIVELY BRIEF BUT
VERY HEAVY RAIN FROM 22Z TO 06Z. SPC MESOSCALE DISCUSSION 1251 WITH
WATCH PROBABILITY AT 40 PERCENT.

AFTER ANOTHER ROUND OF DEEP PROPAGATION INTO WESTERN DESERTS
OVERNIGHT...THE ORIENTATION OF LARGE SCALE FLOW STILL FAVORS SOLID
CONVECTION. HOWEVER THE WAKE OF THE EASTERLY IMPULSE SHOULD LEAVE
EASTERN AREAS...SUCH AS COCHISE COUNTY...UNDER SOME MID LEVEL
SUBSIDENCE WEDNESDAY.

FRIDAY THROUGH THE WEEKEND WILL SEE THE REORIENTATION OF THE RIDGE
AXIS FROM CHIHUAHUA THROUGH EASTERN BORDER AREAS AND THEN INTO UTAH.
A LONG SOUTHERLY FETCH INSTEAD OF EASTERLY. THESE PATTERNS TEND TO
EMPHASIZE HEAVIER RAINFALL AS WELL AS MORE WIDESPREAD CONVECTIVE
ORGANIZATION IMMEDIATELY UPSTREAM IN SONORA. A BUSY BUMPY MONSOON.

&&

.AVIATION...VALID THRU 02/00Z.
SCT TSRA/SHRA REDEVELOPING THIS AFTERNOON INTO EVENING HOURS. BRIEF
WIND GUSTS OF 4O-50 KTS WILL BE POSSIBLE WITH THE STRONGEST STORMS.
CLOUD DECKS WILL GENERALLY BE AT OR ABOVE 10K FT AGL AND SURFACE
WIND WILL BE LESS THAN 12 KTS OUTSIDE OF ANY TSRA...WITH BRIEF MVFR
CONDITIONS DIRECTLY ASSOCIATED WITH STORMS. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR
ACROSS SOUTHEAST ARIZONA ONCE AGAIN TODAY. ADEQUATE MOISTURE AND A
FAVORABLE FLOW PATTERN WILL CONTINUE TO PROVIDE A CHANCE OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS INTO THE UPCOMING HOLIDAY
WEEKEND WITH TEMPERATURES WITHIN A FEW DEGREES OF NORMAL.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

MEYER/LADER

In the hours before

Local storm report, Jun 30, 6:35 PM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
635 PM MST TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             1 E SIERRA VISTA        31.55N 110.27W
06/30/2015  E0.75 INCH       COCHISE            AZ   PUBLIC

0525 PM     HAIL             4 NW TUCSON             32.28N 110.99W
06/30/2015  M0.88 INCH       PIMA               AZ   TRAINED SPOTTER

            NICKLE SIZE HAIL FALLING WITH HEAVY RAIN. WINDS 20-30
            MPH.

0529 PM     HAIL             4 NW TUCSON             32.28N 110.99W
06/30/2015  M1.00 INCH       PIMA               AZ   TRAINED SPOTTER

            QUARTER SIZE HAIL WITH HAIL COVERING THE GROUND.

0530 PM     TSTM WND DMG     SANTA ROSA              32.32N 112.04W
06/30/2015                   PIMA               AZ   TRAINED SPOTTER

            SPOTTER REPORTS FEW TREE BRANCHES DOWN 1 FT DIAMETER

0530 PM     HAIL             6 WNW TUCSON            32.27N 111.03W
06/30/2015  E0.75 INCH       PIMA               AZ   TRAINED SPOTTER

0533 PM     HAIL             1 NNW SIERRA VISTA      31.57N 110.30W
06/30/2015  M0.88 INCH       COCHISE            AZ   TRAINED SPOTTER

            NICKEL SIZE HAIL

0535 PM     HAIL             SIERRA VISTA            31.55N 110.30W
06/30/2015  M0.75 INCH       COCHISE            AZ   TRAINED SPOTTER

            DIME SIZED HAIL. ALMOST AN INCH OF RAIN. STREETS
            FLOODED.

0545 PM     TSTM WND DMG     SIERRA VISTA            31.55N 110.29W
06/30/2015                   COCHISE            AZ   TRAINED SPOTTER

            TREE DOWN IN ROAD IN SIERRA VISTA...FRY BLVD AND EL
            CAMINO REAL.

&&

EVENT NUMBER TWC1500027
EVENT NUMBER TWC1500028
EVENT NUMBER TWC1500029
EVENT NUMBER TWC1500030
EVENT NUMBER TWC1500031
EVENT NUMBER TWC1500032
EVENT NUMBER TWC1500033
EVENT NUMBER TWC1500034

CERNIGLIA
Local storm report, Jun 30, 6:59 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
659 PM MST TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             1 N RIO RICO            31.49N 110.97W
06/30/2015  M1.00 INCH       SANTA CRUZ         AZ   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL. E WIND 29 GUSTING 43 MPH.

&&

EVENT NUMBER TWC1500034

CERNIGLIA
Local storm report, Jun 30, 7:10 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
710 PM MST TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             CORONA DE TUCSON        31.95N 110.77W
06/30/2015  M1.75 INCH       PIMA               AZ   TRAINED SPOTTER

            SPOTTER REPORTS GOLF BALL SIZED HAIL

&&

EVENT NUMBER TWC1500035

RH
Local storm report, Jun 30, 7:13 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
713 PM MST TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             CORONA DE TUCSON        31.95N 110.77W
06/30/2015  M1.75 INCH       PIMA               AZ   TRAINED SPOTTER

            SPOTTER REPORTS GOLF BALL SIZED HAIL... SAHUARITA RD
            JUST EAST OF HOUGHTIN

&&

CORRECTED REMARKS

EVENT NUMBER TWC1500035

RH
Local storm report, Jun 30, 7:23 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
723 PM MST TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HAIL             HUACHUCA CITY           31.63N 110.34W
06/30/2015  M0.88 INCH       COCHISE            AZ   PUBLIC

            NICKEL SIZE HAIL WITH WIND GUST TO 30 MPH.

&&

EVENT NUMBER TWC1500036

CERNIGLIA
Local storm report, Jun 30, 7:27 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
727 PM MST TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             1 WSW CORONA DE TUCSON  31.94N 110.78W
06/30/2015  M0.75 INCH       PIMA               AZ   TRAINED SPOTTER

            PENNY SIZED HAIL

&&

EVENT NUMBER TWC1500037

CERNIGLIA

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:01 PM MSTSpecial Weather StatementTWC44 min
Jun 30, 5:19 PM MSTSevere Thunderstorm WarningTWCPima41 min
Jun 30, 5:30 PM MSTSevere Thunderstorm WarningTWCCochise30 min
Jun 30, 5:54 PM MSTSevere Thunderstorm WarningTWCPima20 min
Jun 30, 6:02 PM MSTAreal Flood AdvisoryTWCCochise, Santa Cruz3 hr
Jun 30, 6:05 PM MSTSpecial Weather StatementTWCSanta Cruz25 min
Jun 30, 6:17 PM MSTSpecial Weather StatementTWCSanta Cruz43 min
Jun 30, 6:47 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz43 min
Jun 30, 6:51 PM MSTAreal Flood AdvisoryTWCPima, Santa Cruz3 hr
Jun 30, 7:01 PM MSTSevere Thunderstorm WarningTWCSanta Cruz44 min
Jun 30, 7:09 PM MSTSevere Thunderstorm WarningTWCCochise36 min
Jun 30, 7:34 PM MSTTornado WarningTWCCochise11 min
Jun 30, 7:49 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz26 min
Jun 30, 7:55 PM MSTSpecial Weather StatementTWCPima35 min
Jun 30, 8:21 PM MSTSevere Thunderstorm WarningTWCCochise, Pima, Santa Cruz54 min
Jun 30, 8:27 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz43 min
Jun 30, 8:44 PM MSTAreal Flood AdvisoryTWCCochise, Pima, Santa Cruz3 hr
Jun 30, 9:06 PM MSTSpecial Weather StatementTWC39 min
Jun 30, 9:10 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz35 min
Jun 30, 9:49 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz56 min
Jun 30, 10:44 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz46 min
Jun 30, 11:31 PM MSTAreal Flood AdvisoryTWCPima, Santa Cruz3 hr
Jun 30, 11:36 PM MSTSpecial Weather StatementTWCPima, Santa Cruz39 min
Jul 1, 2:44 AM MSTSpecial Weather StatementTWC31 min
Jul 1, 12:43 PM MSTSpecial Weather StatementTWCSanta Cruz47 min
Jul 1, 1:13 PM MSTSevere Thunderstorm WarningTWCSanta Cruz32 min
Jul 1, 1:53 PM MSTSevere Thunderstorm WarningTWCPima37 min
Jul 1, 2:41 PM MSTFlash Flood WarningTWCSanta Cruz3 hr
Jul 1, 2:43 PM MSTSpecial Weather StatementTWC47 min
Jul 1, 2:56 PM MSTAreal Flood AdvisoryTWCPima, Santa Cruz3 hr
Jul 1, 3:28 PM MSTSpecial Weather StatementTWC47 min
Jul 1, 3:30 PM MSTSpecial Weather StatementTWC45 min
Jul 1, 4:27 PM MSTAreal Flood AdvisoryTWCPima108 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.